Forum

COPAXONE INJECTION

Hi, I have relapsing reporting Ms. I had a Mri that confirmed my ms is active. I haven’t been on any medication (dmd) Neurologist has said about COPAXONE any advise please???, As I am unsure about medication. Thanks

Hi

Have a look at https://www.mstrust.org.uk/understanding-ms/ms-symptoms-and-treatments/ms-decisions/decision-aid

All the DMDs have an average relapse reduction rate, but they also all have the potential for side effects. Although Copaxone only has about a 35% average relapse reduction rate, in my opinion, it has the lowest potential for side effects. The only thing you could get is a bit of flushing (ie red face) and need to ensure you rotate your injection sites - my advice would be aim for the fattest parts of you (in my case that was my bum and thighs).

There are other more effective drugs, I’m surprised you’ve not been offered a more effective oral drug, for example Tecfidera. But, have a look and talk the options through with your MS nurse.

Sue

i was on copaxone for just over 5 years.

it was brilliant, the daily injections fitted into my day easily.

stupid of me but i stopped rotating the sites and ended up with lipotrophy.

i had to switch and chose tecfidera.

I went with my wife on monday to learn about the Dmd’s and equipment on monday. She had quite a few options offered.Being a bloke i liked the smart Rebif thing which you only loaded up once a week and had display telling you when you last injected etc,probably unneccessary gadgetry!

I think she is pretty much decided on Capoxone,but still the choice of daily or 3 times a week? mon,wed.fri with the weekend free appeals to me but the nurse admitted that people who have switched from daily to 3 weekly have said it hurts more.Anyone have any experience with either or both to share before she makes the decision?

Cheers

Ollie

I’ve been on Copaxone for about 10 years and have changed from every day to 3 times a week. I had real issues with site reactions and pain when I first started and only managed to continue by using 1 a day antihistamines and Emla cream (to numb the skin). I’m glad I stuck with it as it has worked well for me. When it changed from every day to 3 times a week I started getting site reactions again but, not as bad as originally. It would sometimes sting a bit but not too bad.

Before I was on Copaxone I was on Rebif for a couple of years until it stopped working. I had site reactions when I started that too. I think I’m just one of those people who’s body doesn’t like new things!

I think it’s often luck of the drawer if you have pain or reactions and there are ways to help, making sure the injection is body tem, rotating sites and if necessary take an antihistamine until your body gets used to it.

I hope whatever your wife chooses, it works well without too much hassle.

Sue

1 Like

Thankyou Sue

1 Like